Alert archive / New Jersey / Snow Squall Warnings in 2026

Snow Squall Warning 11, NWS Philadelphia/Mount Holly

January 1, 20265 counties in New Jersey

NWS Philadelphia/Mount Holly issued this snow squall warning at Jan 1, 2026, 7:14 AM EST for 5 counties in New Jersey. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2026, 7:14 AM EST (12:14 UTC)
Expired
Jan 1, 2026, 8:00 AM EST
In force
46 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS51 KPHI 011214
SQWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Mount Holly NJ
714 AM EST Thu Jan 1 2026

NJC001-005-009-011-029-011300-
/O.NEW.KPHI.SQ.W.0011.260101T1214Z-260101T1300Z/
Atlantic NJ-Cumberland NJ-Ocean NJ-Cape May NJ-Burlington NJ-
714 AM EST Thu Jan 1 2026

The National Weather Service in Mount Holly NJ has issued a

* Snow Squall Warning for...
  Atlantic County in southern New Jersey...
  Southeastern Cumberland County in southern New Jersey...
  Southeastern Ocean County in southern New Jersey...
  Cape May County in southern New Jersey...
  Southeastern Burlington County in southern New Jersey...

* Until 800 AM EST.

* At 713 AM EST, a dangerous snow squall was located over Dorothy, or
  10 miles southeast of Vineland, moving southeast at 50 mph.

  HAZARD...Intense bursts of heavy snow and gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts greater than 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

The New Jersey Turnpike south of Atlantic City. 

Locations impacted include...
Atlantic City, Millville, Ocean City, Cape May, Cumberland, Barnegat,
Pleasantville, Somers Point, Ventnor City, Brigantine, Northfield,
Absecon, Margate City, Egg Harbor City, North Wildwood, Laurel Lake,
Tuckerton, Wildwood Crest, Woodbine, and Sea Isle City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3967 7411 3941 7431 3919 7463 3891 7486
      3893 7500 3915 7492 3919 7508 3915 7515
      3922 7523 3989 7406
TIME...MOT...LOC 1213Z 299DEG 44KT 3940 7482 

SNOW SQUALL...OBSERVED

$$

PO

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this snow squall warning went out at Jan 1, 6:31 AM EST, 43 minutes earlier.

Area forecast discussion, Jan 1, 6:31 AM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
631 AM EST Thu Jan 1 2026

.SYNOPSIS...
An arctic front will cross our area early this morning, then
weak high pressure will extend from the Ohio Valley to Delmarva
late today and linger into the weekend. An area of low pressure
tracks south of our region Saturday night into early Sunday.
High pressure builds in for Monday before shifting offshore into
Tuesday, then a cold front crosses our area during Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main snow squall is moving through southeast New Jersey and
southern Delaware, while some more snow showers are moving
through the Lehigh Valley and into the I-95 corridor. There was
a quick coating to maybe an inch or so of snowfall with the main
squall, as well as brief wind gusts of 40 to 50 mph. Snow
showers will linger through sunrise or so before tapering off.
Some additional minor snow accumulations will occur with the
snow showers.

Otherwise, surface low pressure over northern New York state and
northern Vermont will continue to track east, dragging a strong
cold front through the region as the morning progresses. The
front is currently through Central New York and most of eastern
Pennsylvania.

Cold front moves off the New Jersey and Delaware coasts shortly
after sunrise, and any snow tapers off. A strong pressure
gradient forms between low pressure over eastern Canada and high
pressure building into the central United States. Northwest
winds will increase to 15 to 20 mph with 25 to 35 mph gusts for
most of the day, then winds diminish shortly after sunset with
loss of diurnal heating and as the pressure gradient slackens.
Highs today will be cold, even for early January, topping off in
the upper 20s to low 30s, except for southeast New Jersey and
Delmarva, where highs will be in the mid to upper 30s.

An upper trough remains over the Northeast tonight and some more
shortwaves will pass through the region. While some flurries are
possible, not expecting much more than that. Winds remain elevated,
generally around 10 mph with some gusts to 15 mph or so. Those
winds, combined with cloudy skies will keep optimal radiational
cooling conditions from developing. That said, cold air advection
will be underway and lows tonight will be in the teens to low 20s.
Wind chills tonight will be in the single digits to low teens.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday is a dry day, although there will be some troughing to the
north into Friday which keeps some clouds around. There will be
ongoing snow showers to the north associated with the troughing and
some lake effect during this time frame as well, which may result in
some flurries reaching into the northwest portion of our area. This
activity looks limited at this time. Highs on Friday are mainly in
the 30s (20s in the Poconos and far northwest New Jersey).

An area of high pressure moves into the Midwest Friday night
and eastward into the weekend. This will allow for dry weather
Friday night and for most of Saturday. Friday night is mostly
clear to partly cloudy. Lows are in the mid teens to low 20s Friday
night. Clouds increase through the day Saturday from the south as an
area of low pressure develops across the southeast U.S. and travels
northeastward. Most of the day is dry Saturday with highs in the 30s
for many.

For the time period of Saturday night into early Sunday morning,
there will be an upper-level trough moving through the region along
with two pieces of upper-level energy with one to the south of the
area into Delmarva and one to the north of our area. Generally, the
guidance keeps the developing low well to our south. The northern
extent of the precipitation shield will depend not just on the track
of the surface low, but also dry air northward and if the trough
aloft sharpens up a bit more. The latter would involve the southern
energy phasing more with the northern energy, and therefore
something to watch. Given the continued uncertainty, made no changes
from the National Blend of Models (NBM) which paints slight chance
to low chance PoPS from about I-95 south and east. As of now, this
system looks to be a quick mover as it exits very early Sunday
morning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Summary...Cold conditions, then some milder air starts to arrive
Wednesday.

Synoptic Overview...A sharpening upper-level trough pivots across
the East Sunday, then a shortwave embedded within the northwest flow
aloft crosses the Northeast later Monday into Tuesday and may
amplify the trough for a time. Another upper-level trough crosses
the Great Lakes region into adjacent Canada Wednesday. At the
surface, a cold front looks to cross our area late Tuesday or during
Wednesday.

For Sunday and Monday...As the axis of a sharpening upper-level
trough pivots across the East Sunday morning, surface low pressure
is forecast to track out to sea as it is centered well east of
Delmarva. This should result in dry but cold conditions. Surface
high pressure then slides across our area Monday but quickly shifts
offshore by Monday night. Some warm air advection ahead of a clipper
type system in the Great Lakes could produce some light snow late
Monday across mainly portions of our northern and western areas.
This feature looks weak and moisture starved therefore any snow that
would occur, as of now, looks to be rather light.

For Tuesday and Wednesday...Some mid level ridging arrives across
our area during Tuesday as the axis of high pressure slides across
our region. A trough in the Upper Midwest and Great Lakes will toss
a warm front our way, and with return flow become more established,
a milder air mass will start to arrive especially by Wednesday ahead
of a cold front. The amount of moisture with this front is
uncertain, especially given that the main energy may end up lifting
well to our north, thus leaving our region within an area of much
weaker forcing. Daytime temperatures especially on Wednesday are
forecast to top out several degrees above average.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Lingering sub-VFR conditions, generally MVFR/IFR, in
SHSN and brief wind gusts as high as 35 to 40 kt. Otherwise,
VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts. Moderate
confidence.

Tonight...VFR. NSW. W winds 5 to 10 kt. High confidence.

Outlook...

Friday and Saturday...VFR.

Saturday night...Mainly VFR, however if a southern system shifts far
enough north then a period of sub-VFR conditions along with some
light snow will be possible.

Sunday and Monday...VFR.

&&

.MARINE...
A cold front moves across the waters later this morning. Some VSBY
restrictions are possible in snow showers with its passage, but any
snow showers will be brief and may also result in brief wind
gusts up to 40 kt.

Southwest winds 15 to 20 kt with 25 to 30 kt gusts ahead of the
front will abruptly turn northwest behind the front later this
morning. There may be a few brief, sporadic gale force gusts, but do
not think they will be frequent enough nor widespread enough to
warrant a Gale Warning. Small Craft Advisories remain in effect
through late this afternoon.

Sub-SCA conditions tonight.

Outlook...

Friday through Monday...The conditions are anticipated to be below
Small Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse/Guzzo
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Jan 1, 3:16 AM EST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 AM EST Thu Jan 1 2026

MDZ012-015-019-020-021100-
Kent MD-Queen Annes-Talbot-Caroline-
316 AM EST Thu Jan 1 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Jan 1, 5:23 AM EST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
523 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Snow Squall      1 W Valley Twp          39.98N 75.87W
01/01/2026                   Chester            PA   ASOS

            Chester County Airport: 48 mph wind gust and
            visibility down to 1/4SM in snow.

&&

MPS
Local storm report, Jan 1, 5:36 AM EST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
536 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     Snow Squall      New Castle County Airpo 39.68N 75.61W
01/01/2026                   New Castle         DE   ASOS

            Snow squall. Wind gust of 48 mph. Visibility
            down to 1SM.

&&

MPS
Local storm report, Jan 1, 5:37 AM EST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
537 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     Snow Squall      Warminster              40.21N 75.10W
01/01/2026                   Bucks              PA   Trained Spotter

            Near whiteout conditions with the passage of
            a snow squall. All surfaces quickly covered
            by around one half inch of snow.

&&

Gorse
Local storm report, Jan 1, 5:43 AM EST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
543 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     Snow Squall      Pocono Mountains Munici 41.14N 75.38W
01/01/2026                   Monroe             PA   ASOS

            43 mph wind gust and visibility down to
            1/2SM.

&&

MPS
Local storm report, Jan 1, 6:10 AM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
610 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     Snow Squall      South Jersey Regional A 39.94N 74.85W
01/01/2026                   Burlington         NJ   ASOS

            Visibility rapidly dropped to as low as one
            quarter of a mile with a snow squall due to
            snow and blowing snow. Peak wind gust with
            the squall was 48 mph.

&&

Gorse
Local storm report, Jan 1, 6:58 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
658 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     Snow             South River             40.45N 74.38W
01/01/2026  M0.4 Inch        Middlesex          NJ   Trained Spotter

&&

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:25 AM ESTSnow Squall WarningPHISussex, Warren65 min
Jan 1, 4:00 AM ESTSnow Squall WarningPHIHunterdon45 min
Jan 1, 4:29 AM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren61 min
Jan 1, 4:44 AM ESTSnow Squall WarningPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 4 more46 min
Jan 1, 5:03 AM ESTSpecial Marine WarningPHI57 min
Jan 1, 5:27 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more63 min
Jan 1, 5:58 AM ESTSpecial Marine WarningPHI62 min
Jan 1, 6:16 AM ESTSpecial Marine WarningPHI59 min
Jan 1, 6:34 AM ESTSnow Squall WarningPHIBurlington, Monmouth, Ocean41 min

Nearby

Snow Squall Warnings in New Jersey, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.